MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gda using pod coils, ruby coils, packing coils, and a non-penumbra microcatheter.During the procedure, while advancing pod coil through the microcatheter the hospital technician experienced resistance.While retracting the pod coil, the coil unintentionally detached within the microcatheter.The microcatheter containing the detached embolization coil was removed.A new microcatheter was opened and multiple packing and ruby coils were placed in the target vessel.While advancing a ruby coil into the target vessel, the coil was too large and would not fit in the vessel.While retracting the ruby coil, the hospital technician kinked the pusher assembly.The ruby coil was removed.While advancing a new ruby coil into the target vessel, the coil would not fully enter the vessel, and the ruby coil was retracted.Multiple attempts were made to re-advance the coil into the vessel; however, the hospital technician kinked the ruby coils pusher assembly.Therefore, the ruby coil was removed.The procedure was completed with packing coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23623480
Report Number3005168196-2025-00377
Device Sequence Number10072882
Product Code HCG
UDI-Device Identifier00814548019611
UDI-Public00814548019611
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF00005926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale